Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 25, 2008, 5:53 PM CDT for Bell County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 5:53 PM CDT (22:53 UTC)
- Expired
- Apr 25, 2008, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 45 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:53 PM CDT | HAIL 1.75 | Temple, TX | GOLFBALL HAIL AT THE TEMPLE AIRPORT |
| Apr 25, 5:58 PM CDT | TORNADO 0 | Morgan'S Point Resort, TX | UNCONFIRMED TORNADO REPORTED BY DPS AT MORGANS POINT RESORT. |
| Apr 25, 6:06 PM CDT | HAIL 4.25 | 7 Wnw Temple, TX | SOFTBALL SIZE HAIL IN MOFFAT |
| Apr 25, 6:08 PM CDT | HAIL 2.75 | Morgan'S Point Resort, TX | MORGANS POINT |
| Apr 25, 6:10 PM CDT | HAIL 2.5 | Morgan'S Point Resort, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 252253 TORFWD TXC027-252345- /O.NEW.KFWD.TO.W.0035.080425T2253Z-080425T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 645 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO NEAR MORGANS POINT RESORT..MOVING SOUTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... TEMPLE BY 620 PM CDT... TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. LAT...LON 3109 9721 3100 9739 3120 9754 3124 9744 TIME...MOT...LOC 2253Z 322DEG 13KT 3116 9744 $$ 25
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:14 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 25, 4:14 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT FRI APR 25 2008 .UPDATE... CORRECTED 414 PM SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT. EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE NOW THRU EARLY TO MID EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT. && .PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/ DISCUSSION... SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS. BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH. KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON. STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY. EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE. BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 79 51 68 48 / 10 10 90 30 0 WACO, TX 60 81 54 67 44 / 30 20 90 60 0 PARIS, TX 52 75 49 65 44 / 10 10 70 20 5 DENTON, TX 53 74 48 68 46 / 10 10 80 20 0 MCKINNEY, TX 53 76 47 67 46 / 10 10 80 20 0 DALLAS, TX 57 78 51 66 49 / 10 10 90 30 0 TERRELL, TX 56 79 50 66 45 / 20 10 90 40 5 CORSICANA, TX 60 79 53 66 47 / 40 10 90 60 5 TEMPLE, TX 63 82 54 68 44 / 50 20 90 70 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/05
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT FRI APR 25 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 351 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING. DUNN
In the hours before
Local storm report, Apr 25, 5:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL WACO 31.57N 97.18W
04/25/2008 E1.00 INCH MCLENNAN TX BROADCAST MEDIA
QUARTER SIZE HAIL NEAR HIGHWAY 6 AND AND SANGER IN WACOLocal storm report, Apr 25, 5:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 W HUBBARD 31.85N 96.83W
04/25/2008 E1.75 INCH HILL TX CO-OP OBSERVER
REPORTED JUST WEST OF HUBBARDLocal storm report, Apr 25, 5:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 S COOLIDGE 31.72N 96.65W
04/25/2008 E1.75 INCH LIMESTONE TX TRAINED SPOTTER
GOLFBALL HAIL 2 MILES SOUTH OF COOLIDGELocal storm report, Apr 25, 5:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 NE EUREKA 32.07N 96.21W
04/25/2008 E1.75 INCH NAVARRO TX TRAINED SPOTTER
GOLFBALL SIZE HAIL HIGHWAY 309 4 MILES NORTH OF US 287
NEAR ROUND PRAIRIELocal storm report, Apr 25, 5:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 7 NNW TEMPLE 31.19N 97.41W
04/25/2008 E1.75 INCH BELL TX TRAINED SPOTTER
GOLFBALL HAIL IN MOFFATLocal storm report, Apr 25, 5:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 4 N TEMPLE 31.16N 97.36W
04/25/2008 E1.75 INCH BELL TX TRAINED SPOTTER
GOLFBALL HAIL AT HIGHWAY 36 AND 317 4 NORTH OF TEMPLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:14 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 49 hr |
| Apr 25, 1:44 PM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| Apr 25, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 25, 2:10 PM CDT | Special Weather Statement | FWD | Ellis | 35 min |
| Apr 25, 2:26 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Apr 25, 2:44 PM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Apr 25, 3:06 PM CDT | Special Weather Statement | FWD | Kaufman | 24 min |
| Apr 25, 3:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 25, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 52 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Apr 25, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 53 min |
| Apr 25, 3:45 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Apr 25, 4:02 PM CDT | Special Weather Statement | FWD | Bosque, Hill, McLennan | 28 min |
| Apr 25, 4:06 PM CDT | Special Weather Statement | FWD | Lamar | 24 min |
| Apr 25, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 48 min |
| Apr 25, 4:15 PM CDT | Special Weather Statement | FWD | Navarro | 30 min |
| Apr 25, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 63 min |
| Apr 25, 4:38 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Apr 25, 4:50 PM CDT | Tornado Warning | FWD | Hill, Limestone, Navarro | 40 min |
| Apr 25, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 62 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 64 min |
| Apr 25, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 47 min |
| Apr 25, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 53 min |
| Apr 25, 6:07 PM CDT | Tornado Warning | FWD | Bell | 38 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 41 min |
| Apr 25, 6:39 PM CDT | Tornado Warning | FWD | Bell | 51 min |
| Apr 25, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 48 min |
| Apr 25, 6:50 PM CDT | Areal Flood Advisory | FWD | Bell | 115 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.